Texas, 2024Drought in Texas, April 1 to 30, 2024
April 1 to 30, 2024 · NWS SJT · 1 event in 1 county or zone
There were moderate/severe drought conditions east of a San Saba to Junction line during the month of April. Areas south of I-20 were abnormally dry with moderate drought conditions across southern portions of Crockett County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
There were moderate/severe drought conditions east of a San Saba to Junction line during the month of April. Areas south of I-20 were abnormally dry with moderate drought conditions across southern portions of Crockett County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Mar 31, 11:57 PM CST, 3 minutes earlier.
Area forecast discussion, Mar 31, 11:57 PM CST, 3 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1257 AM CDT Mon Apr 1 2024
...New AVIATION...
.SHORT TERM...
(This evening through Monday)
Issued at 207 PM CDT Sun Mar 31 2024
Temperatures will continue to increase by a few degrees this
afternoon, putting San Angelo in the 90s and making the last day of
March the warmest day of March. The dry line will stay to our west
overnight, keeping our dewpoints in the upper 50s to mid 60s again
tonight. Cloud cover is expected to hang around into tomorrow as
our southwest flow aloft continues to bring in moisture ahead of
the upper level low over California. We could see a few light
showers overnight with the warm air advection and moist airmass in
place, but nothing significant is expected. The NAMNEST is
showing some isolated convection overnight along the dry line, but
that should stay west of us.
The 850 mb thermal ridge will weaken slightly and shift a little
east for Monday, allowing our temperatures to drop a few degrees
for most of the area. The dry line will move eastward through our
area tomorrow. The cap will likely be too strong for storms to
initiate on the dry line as it moves through early in the day.
The Pacific front will come in from the west later in the
afternoon. The cap could be eroded by this time, but the
instability will be decreased significantly behind the dry line,
making it difficult for any strong to severe storms to form
anywhere other than our eastern most counties where the dry line
will be. We could still see some activity along the front, but
the strength of anything will be limited be the lower instability.
&&
.LONG TERM...
(Monday night through next Sunday)
Issued at 215 PM CDT Sun Mar 31 2024
Any storms that do get going Monday afternoon will continue into
Monday evening before shifting east of the area. Drier and cooler
conditions will follow with first a Pacific front from the west and
then a stronger front from the north moving across Monday night
into Tuesday morning. Much cooler on Tuesday with highs only in
the 60s, perhaps even staying in the upper 50s across the Big
Country. Very cool Tuesday night and Wednesday morning with lows
dropping into the upper 30s and lower 40s.
Warming trend through the rest of the week, before a more
unsettled pattern for next weekend. Not a lot of trust in the
details at this point, but overall pattern that a trough over the
west will develop and a series of shortwaves will push out across
the Plains continues to look likely. Looks like some chances for
showers and storms for Saturday and Sunday as plenty of low level
moisture combines with lift from these shortwaves.
&&
.AVIATION...
(06Z TAFS)
Issued at 1244 AM CDT Mon Apr 1 2024
MVFR ceilings have spread across the southern TAF sites this early
this morning. These ceilings will persist through the morning
before scattering out by the afternoon. Otherwise, as mentioned in
the previous discussion, a Pacific front will sweep across the
area this afternoon. Winds will veer to the west-southwest behind
the front and become gusty, with gusts of 30-35kt expected at
KABI and KSJT. Winds will come down in the evening but still
likely remain breezy. Finally, a line of showers and thunderstorms
may develop along the front. However, confidence is still too low
to include a mention of thunder in this TAF package.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 84 49 64 40 / 30 10 0 0
San Angelo 88 51 69 40 / 20 10 0 0
Junction 91 52 76 43 / 20 20 0 0
Brownwood 85 51 66 42 / 30 30 0 0
Sweetwater 82 48 63 42 / 20 10 0 0
Ozona 84 51 70 41 / 20 10 0 0
Brady 88 53 69 43 / 20 30 0 0
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...AP
LONG TERM....07
AVIATION...42
Hazardous weather outlook, Mar 31, 1:22 PM CST, 10 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
222 PM CDT Sun Mar 31 2024
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-011930-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
222 PM CDT Sun Mar 31 2024
This Hazardous Weather Outlook is for portions of west central
Texas.
.DAY ONE...This Afternoon and Tonight
No hazardous weather is expected.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Thunderstorms will be possible Monday late afternoon and evening.
In our eastern counties, a few of the storms could become strong,
approaching severe levels. The main threats will be strong winds,
hail, and dangerous lightning. Thunderstorms are possible for
much of the area next weekend, potentially impacting outdoor
festivities.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
Drought, Kimble
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Kimble forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.487, -99.749 (the zone’s center; the record gives no point)
The US Drought Monitor indicated moderate/severe drought conditions across Kimble County during the month of April.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flood in Oklahoma, April 1 to 2, 20241 death · 1 injured · $345,000 · EF1 · 12 events
- Tornadoes and Flash Flooding in Missouri, April 1 to 2, 2024$11 million · EF1 · 92 events
- Hail and Damaging Winds in Texas, April 1, 2024$4.1 million · 4.5 in hail · 46 events
- Tornado and Flash Flood in Missouri, April 1 to 2, 2024$1.2 million · EF0 · 17 events
- Tornadoes and Damaging Winds in Arkansas, April 1 to 2, 2024$220,000 · EF1 · 12 events
- Lightning Strike in Illinois, April 1, 2024$50,000 · 1 event
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, April 1 to 3, 202433 events
- Hail and Damaging Wind in Texas, April 1 to 2, 2024$5,000 · 2 in hail · 31 events
- Drought in New Mexico, April 1 to 30, 202424 events
- Drought in Iowa, April 1 to 30, 202421 events
- Heavy Snow and Winter Weather in South Dakota, April 1, 202420 events
- Drought in New Mexico, April 1 to 30, 202417 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1173267.